Alert archive / West Virginia / Wind Advisories in 2010
Wind Advisory 5, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Feb 24, 2010, 4:30 PM EST. It took effect at Feb 25, 2010, 7:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2010, 4:30 PM EST (21:30 UTC)
- In effect from
- Feb 25, 2010, 7:00 PM EST
- Expired
- Feb 26, 2010, 6:38 PM EST
- In force
- 24 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
734 WWUS71 KRLX 242130 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 430 PM EST WED FEB 24 2010 WVZ046-047-250530- /O.NEW.KRLX.WI.Y.0005.100226T0300Z-100226T2100Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 430 PM EST WED FEB 24 2010 ...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 4 PM EST FRIDAY. A STRONG LOW PRESSURE CENTER OVER NEW YORK WILL CAUSE STRONG NORTHWEST WINDS OVER THE ADVISORY AREA THURSDAY NIGHT AND FRIDAY. WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED...MAINLY ACROSS THE PEAKS AND OPEN HIGH NORTHWEST FACING SLOPES. THIS WILL CAUSE BLOWING SNOW AND WIND CHILLS IN THE SINGLE DIGITS EITHER SIDE OF ZERO...LOWEST OVER HIGHER TERRAIN. THE STRONGEST WIND GUSTS COULD EXCEED 50 MPH OVER THE HIGHEST TERRAN EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN CROSSWINDS. USE EXTRA CAUTION. && $$ TRM
11 follow-up statements
338 WWUS71 KRLX 250258 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 958 PM EST WED FEB 24 2010 WVZ046-047-251100- /O.CON.KRLX.WI.Y.0005.100226T0300Z-100226T2100Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 958 PM EST WED FEB 24 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 4 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 4 PM EST FRIDAY. A STRONG LOW PRESSURE CENTER OVER NEW YORK WILL CAUSE STRONG NORTHWEST WINDS OVER THE ADVISORY AREA THURSDAY NIGHT AND FRIDAY. WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED...MAINLY ACROSS THE PEAKS AND HIGHER ELEVATIONS. THIS WILL CAUSE BLOWING SNOW AND WIND CHILLS IN THE SINGLE DIGITS EITHER SIDE OF ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES IN CROSSWINDS. USE EXTRA CAUTION. && $$
859 WWUS71 KRLX 250857 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 357 AM EST THU FEB 25 2010 WVZ035>038-251700- /O.EXB.KRLX.WI.Y.0005.100226T0000Z-100227T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS 357 AM EST THU FEB 25 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY. PEAK WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. BLOWING SNOW IS LIKELY IN OPEN AREAS...ESPECIALLY ACROSS HIGH TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES IN CROSSWINDS. USE EXTRA CAUTION. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. && $$ WVZ046-047-251700- /O.EXT.KRLX.WI.Y.0005.100226T0000Z-100227T0300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 357 AM EST THU FEB 25 2010 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY. THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY. PEAK WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. BLOWING SNOW IS LIKELY IN OPEN AREAS...ESPECIALLY ACROSS HIGH TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN CROSSWINDS. USE EXTRA CAUTION. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. && $$
370 WWUS71 KRLX 251144 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 644 AM EST THU FEB 25 2010 WVZ035>038-046-047-251945- /O.CON.KRLX.WI.Y.0005.100226T0000Z-100227T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 644 AM EST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY. THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. ACROSS THE HIGH MOUNTAIN RIDGES...A FEW STRONGER GUSTS COULD EVEN OCCUR. BLOWING SNOW IS LIKELY IN OPEN AREAS...ESPECIALLY ACROSS HIGH TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS GUSTS ARE EXPECTED. THE STRONGER GUSTS CAN CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES. WHILE DRIVING...STRONG CROSS WINDS ARE POSSIBLE. USE EXTRA CAUTION. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. && $$ KTB
239 WWUS71 KRLX 251150 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 650 AM EST THU FEB 25 2010 WVZ035>038-046-047-252000- /O.CON.KRLX.WI.Y.0005.100226T0000Z-100227T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 650 AM EST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY. THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. ACROSS THE HIGH MOUNTAIN RIDGES...A FEW STRONGER GUSTS COULD EVEN OCCUR. BLOWING SNOW IS LIKELY IN OPEN AREAS...ESPECIALLY ACROSS HIGH TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS GUSTS ARE EXPECTED. THE STRONGER GUSTS CAN CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES. WHILE DRIVING...STRONG CROSS WINDS ARE POSSIBLE. USE EXTRA CAUTION. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. SKI LIFT OPERATIONS MAY BE IMPEDED BY THE STRONGER GUSTS. && $$
884 WWUS71 KRLX 251459 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 959 AM EST THU FEB 25 2010 WVZ035>038-046-047-252300- /O.CON.KRLX.WI.Y.0005.100226T0000Z-100227T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 959 AM EST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY. THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. ACROSS THE HIGH MOUNTAIN RIDGES...A FEW STRONGER GUSTS COULD EVEN OCCUR. BLOWING SNOW IS LIKELY IN OPEN AREAS...ESPECIALLY ACROSS HIGH TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS GUSTS ARE EXPECTED. THE STRONGER GUSTS CAN CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES. WHILE DRIVING...STRONG CROSS WINDS ARE POSSIBLE. USE EXTRA CAUTION. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. SKI LIFT OPERATIONS MAY BE IMPEDED BY THE STRONGER GUSTS. && $$
688 WWUS71 KRLX 251654 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1154 AM EST THU FEB 25 2010 WVZ046-047-260100- /O.EXT.KRLX.WI.Y.0005.100227T0000Z-100227T0300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1154 AM EST THU FEB 25 2010 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM TO 10 PM EST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 PM TO 10 PM EST FRIDAY. THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM TO 10 PM EST FRIDAY. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. ACROSS THE HIGH MOUNTAIN RIDGES...A FEW STRONGER GUSTS COULD EVEN OCCUR. BLOWING SNOW IS LIKELY IN OPEN AREAS...ESPECIALLY ACROSS HIGH TERRAIN...PRODUCING NEAR BLIZZARD CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS GUSTS ARE EXPECTED. THE STRONGER GUSTS CAN CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES. WHILE DRIVING...STRONG CROSS WINDS ARE POSSIBLE. USE EXTRA CAUTION. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. SKI LIFT OPERATIONS MAY BE IMPEDED BY THE STRONGER GUSTS. && $$ WVZ035>038-260100- /O.CON.KRLX.WI.Y.0005.100226T0000Z-100227T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS 1154 AM EST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY. THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. ACROSS THE HIGH MOUNTAIN RIDGES...A FEW STRONGER GUSTS COULD EVEN OCCUR. BLOWING SNOW IS LIKELY IN OPEN AREAS...ESPECIALLY ACROSS HIGH TERRAIN...PRODUCING NEAR BLIZZARD CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS GUSTS ARE EXPECTED. THE STRONGER GUSTS CAN CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES. WHILE DRIVING...STRONG CROSS WINDS ARE POSSIBLE. USE EXTRA CAUTION. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. SKI LIFT OPERATIONS MAY BE IMPEDED BY THE STRONGER GUSTS. && $$
775 WWUS71 KRLX 251954 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 254 PM EST THU FEB 25 2010 WVZ035>038-260400- /O.CON.KRLX.WI.Y.0005.100226T0000Z-100227T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS 254 PM EST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. ACROSS THE HIGH MOUNTAIN RIDGES...A FEW STRONGER GUSTS COULD EVEN OCCUR. BLOWING SNOW IS LIKELY IN OPEN AREAS...ESPECIALLY ACROSS HIGH TERRAIN...PRODUCING NEAR BLIZZARD CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGER GUSTS CAN CAUSE TREE DAMAGE... POWER FLUCTUATIONS OR EVEN OUTAGES. WHILE DRIVING...STRONG CROSS WINDS ARE POSSIBLE. USE EXTRA CAUTION. && $$ WVZ046-047-260400- /O.CON.KRLX.WI.Y.0005.100227T0000Z-100227T0300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 254 PM EST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM EST FRIDAY. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. ACROSS THE HIGH MOUNTAIN RIDGES...A FEW STRONGER GUSTS COULD EVEN OCCUR. BLOWING SNOW IS LIKELY IN OPEN AREAS...ESPECIALLY ACROSS HIGH TERRAIN...PRODUCING NEAR BLIZZARD CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGER GUSTS CAN CAUSE TREE DAMAGE... POWER FLUCTUATIONS OR EVEN OUTAGES. WHILE DRIVING...STRONG CROSS WINDS ARE POSSIBLE. USE EXTRA CAUTION. && $$
702 WWUS71 KRLX 260239 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 939 PM EST THU FEB 25 2010 WVZ035>038-261045- /O.CON.KRLX.WI.Y.0005.000000T0000Z-100227T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS 939 PM EST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. BLOWING SNOW IS LIKELY IN OPEN AREAS...ESPECIALLY ACROSS HIGH TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGER GUSTS CAN CAUSE TREE DAMAGE... POWER FLUCTUATIONS OR EVEN OUTAGES. WHILE DRIVING...STRONG CROSS WINDS ARE POSSIBLE. USE EXTRA CAUTION. && $$ WVZ046-047-261045- /O.CON.KRLX.WI.Y.0005.100227T0000Z-100227T0300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 939 PM EST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM EST FRIDAY. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. ACROSS THE HIGH MOUNTAIN RIDGES...A FEW STRONGER GUSTS COULD EVEN OCCUR. BLOWING SNOW IS LIKELY IN OPEN AREAS...ESPECIALLY ACROSS HIGH TERRAIN...PRODUCING NEAR BLIZZARD CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGER GUSTS CAN CAUSE TREE DAMAGE... POWER FLUCTUATIONS OR EVEN OUTAGES. WHILE DRIVING...STRONG CROSS WINDS ARE POSSIBLE. USE EXTRA CAUTION. && $$
993 WWUS71 KRLX 260840 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 340 AM EST FRI FEB 26 2010 WVZ046-047-260945- /O.CAN.KRLX.WI.Y.0005.100227T0000Z-100227T0300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 340 AM EST FRI FEB 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS INCORPORATED THE PREVIOUS WIND ADVISORY INTO THE BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 10 PM THIS EVENING. STRONG AND GUSTY WINDS ARE STILL EXPECTED. WINDS GUSTS TODAY THROUGH THIS EVENING OF 35 TO 50 MPH CAN BE EXPECTED ACROSS THE LOWER ELEVATIONS...WITH GUSTS OF 50 TO 60 MPH POSSIBLE ACROSS THE HIGHEST RIDGES. THIS WILL CAUSE WIDESPREAD BLOWING AND DRIFTING OF THE SNOW...CREATING BLIZZARD CONDITIONS THROUGH THIS EVENING. WINDS WILL SUBSIDE TONIGHT. $$ WVZ035>038-261645- /O.CON.KRLX.WI.Y.0005.000000T0000Z-100227T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS 340 AM EST FRI FEB 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. BLOWING AND DRIFTING SNOW IS LIKELY IN OPEN AREAS...ESPECIALLY ACROSS HIGHER TERRAIN. WINDS WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGER GUSTS CAN CAUSE TREE DAMAGE... POWER FLUCTUATIONS OR EVEN OUTAGES. WHILE DRIVING...STRONG CROSS WINDS ARE POSSIBLE. USE EXTRA CAUTION. && $$
770 WWUS71 KRLX 261936 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 236 PM EST FRI FEB 26 2010 WVZ035>038-270300- /O.CON.KRLX.WI.Y.0005.000000T0000Z-100227T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS 236 PM EST FRI FEB 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WIND GUSTS OF 35 TO 50 MPH ARE EXPECTED...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. BLOWING AND DRIFTING SNOW IS LIKELY IN OPEN AREAS...ESPECIALLY ACROSS HIGHER TERRAIN. WINDS WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGER GUSTS CAN CAUSE TREE DAMAGE... POWER FLUCTUATIONS OR EVEN OUTAGES. WHILE DRIVING...STRONG CROSS WINDS ARE POSSIBLE. USE EXTRA CAUTION. && $$
787 WWUS71 KRLX 262338 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 638 PM EST FRI FEB 26 2010 WVZ035>038-270045- /O.CAN.KRLX.WI.Y.0005.000000T0000Z-100227T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS 638 PM EST FRI FEB 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE GRADUALLY DROPPED IN INTENSITY THIS EVENING WITH WIND GUSTS NOW DOWN TO THE 15 TO 30 MPH RANGE. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 24, 2:36 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Feb 24, 2:36 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EST WED FEB 24 2010
.SYNOPSIS...
REINFORCING COLD FRONT SWEEPS THROUGH THIS EVENING. A STRONG UPPER
LOW CROSSES EARLY THURSDAY THEN STALLS TO OUR NORTH AND EAST THROUGH
THE WEEKEND BRINGING NORTHWEST FLOW.
&&
.NEAR TERM /THROUGH TONIGHT/...
COMMITTING TO ADVISORY AND WARNING FORECASTS ON THIS CYCLE. GENERAL
PATTERN SHOWS FRONT SWEEPING THROUGH TONIGHT BRING COLD ADVECTION.
UPPER LOW THEN SETTLING IN OVER NORTHEAST BRINGING SUSTAINED NW FLOW
ACROSS THE REGION. NORTHWEST FLOW WILL SET UP TONIGHT AND
STRENGTHEN LATER THURSDAY BRINGING THE SUSTAINED SNOW SHOWER
PATTERN. AS A RESULT HAVE STARTED THE ADVISORIES AND WARNINGS
TONIGHT WITH THE INITIAL SNOW SHOWER PUSH. THE DIFFICULT PROBLEM IS
DEFINING WHERE THE EDGE OF THE NORTHWEST FLOW WILL BE. AS A RESULT
HAVE GONE WITH ADVISORY FOR TONIGHT OVER SW WV AS UPPER COLD POOL
SWINGS ACROSS THAT PART OF FORECAST AREA. AFTER THAT HAVE DROPPED
THE ADVISORY AS I AM LOOKING FOR THE LAKE EFFECT GRADIENT TO RUN
FROM SOUTHERN MOUNTAINS OF WV THROUGH CHARLESTON TO NEAR PT
PLEASANT AND TO THE NORTH.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THE MAIN CHANGE TO OUR GRIDS ON OUR GRAVEYARD SHIFT...FOR THIS TIME
FRAME...WAS TO INCREASE THE WRAP AROUND MOISTURE OVER THE WESTERN
LOWLANDS. AS THE UPPER LOW STALLS OVER NEW YORK...DEEPER MOISTURE
ACTUALLY ROTATES BACK SOUTH THURSDAY NIGHT INTO FRIDAY NIGHT. SO
THIS IS NOT PURELY AN UPSLOPE SNOW SHOWER EVENT. THIS SCENARIO ALSO
HAS US INCREASING THE POSSIBILITY OF HEAVIER SNOW OVER THE NORTH
CENTRAL LOWLANDS INCLUDING CKB. EXPANDED THE EXISTING WATCH TO
INCLUDE 6 COUNTIES IN NORTH CENTRAL WV. ALSO INCREASED THE SNOW
TOTALS A BIT FOR POINTS FURTHER S AND SW INCLUDING SOUTHEAST
OHIO.
CONFIDENCE HIGH ENOUGH TO EXPAND THE EARLY WARNING...POSTED
YESTERDAY...TO INCLUDE EVEN MORE COUNTIES. ADDED NICHOLAS...UPSHUR
AND BARBOUR COUNTIES TO THE WARNING. THE MAIN THEME IS AN
EXTENDED...OR PROLONG...PERIOD OF WIND BLOWN SNOW SHOWERS. THINKING
THE BEST COVERAGE IS THURSDAY NIGHT AND FRIDAY.
HAVE WIND GUSTS INCREASING THURSDAY AFTERNOON TO 30 TO 40 KNOTS OVER
THE MOUNTAINS. THOSE STRONG WIND GUSTS COULD EASILY IMPEDE SKI LIFT
OPERATIONS THURSDAY AFTERNOON INTO FRIDAY. WIND GUSTS TO AT LEAST 30
KNOTS POSSIBLE IN LOWLANDS. BLOWING SNOW ALSO INCLUDED IN THE
WEATHER GRIDS FOR THE HIGH ELEVATIONS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GOT TO CODE UP THE END OF A SNOW EVENT ON THE EXTENDED SHIFT...TO
INCLUDE SNOW AMOUNT GRIDS DAY 3 NT AND ALSO FOR DAY 4...TO BE ABLE
TO GENERATE A STORM TOTAL GRID FOR THE WARNING/WATCH WHICH NO GOES
UNTIL 15Z SAT /DAY 4/.
IN ADDITION TO STRONG UPSLOPE FLOW...NAM AND TO A LESSER EXTENT GFS
HINT AT BANDS SPIRALING OUTWARD FROM THE AGING CYCLONE HAVING
CRANKED UP OVER THE NYC AREA EARLIER ON...ACTUALLY ROTATES INTO THE
AREA...ACCOMPANIED BY GREAT LAKES TRAJECTORY. THIS ITSELF COULD
ENHANCE SNOWFALL EVEN OVER THE LOWLANDS UNDER COVER OF DARKNESS FRI
NT. THIS FEATURE IMPACTS THE AREA INTO SATURDAY BEFORE ASSOCIATED
S/W TROUGH ROTATING AROUND THE BACKSIDE OF THE LARGE UPPER LEVEL LOW
EXITS LATE SAT.
UPSLOPE FLOW GRADUALLY DIMINISHES AS WE MOVE THROUGH THE BALANCE OF
THE WEEKEND AND INTO EARLY NEXT WEEK. ONE OTHER THING TO NOTE
DURING THE EVENT IS THAT THE SATURATED TO NEAR SATURATED PORTION OF
THE COLUMN GETS BARELY COLD ENOUGH FOR FAVORABLE DENDRITIC GROWTH.
FINALLY...WHILE THE TRACK OF YET ANOTHER SYSTEM EARLY NEXT WEEK
REMAINS SOMEWHAT UNCERTAIN...THE MOST LIKELY SCENARIO IS THAT WE
MISS THE STORM AS FAR AS A DIRECT IMPACT...BUT THAT UPSLOPE SNOWS
SET UP IN ITS WAKE ONCE THE SYSTEM SETS UP SOMEWHERE OFF THE E COAST
AS WE MOVE INTO THE MIDDLE OF NEXT WEEK.
USED A BLEND OF PREV FCST...GFS AND ECMWF FOR HIGHS AND LOWS...AGAIN
SHRINKING TEMPERATURES RANGES WITH HIGHER LOWS AND LOWER HIGHS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
CIG LEVELS OF 1 TO 2 THOUSAND FEET WILL PREVAIL THROUGH THE PERIOD.
THE PROBLEM WILL BE WITH THE VISIBILITIES DROPPING PERIODICALLY
BELOW 1 MILE IN SNOW SHOWERS. AFTER FRONTAL PASSAGE THIS EVENING THE
SNOW SHOWERS WILL BECOME NUMEROUS.
AFTER 18Z THURSDAY...
SNOW SHOWERS AND ASSOCIATED INTERMITTENT IFR THURSDAY
THROUGH FRIDAY...ESPECIALLY FOR THE MOUNTAINS. STRONG WIND GUSTS
BETWEEN 30 AND 40 KNOTS POSSIBLE THURSDAY NIGHT AND FRIDAY IN THE
MOUNTAINS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
SATURDAY FOR WVZ007>011-014>020-026>036.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
THURSDAY FOR WVZ005-006-013-024-025.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 10 AM EST
SUNDAY FOR WVZ037>040-046-047.
OH...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
SATURDAY FOR OHZ066-067-075-076-084-085.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
THURSDAY FOR OHZ083-086-087.
KY...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
THURSDAY FOR KYZ101>103-105.
VA...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
FRIDAY FOR VAZ003-004.
&&
SYNOPSIS...TRM/AAR/30
NEAR TERM...AAR
SHORT TERM...KTB
LONG TERM...TRM
AVIATION...AARHazardous weather outlook, Feb 24, 4:23 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 423 PM EST WED FEB 24 2010 OHZ066-067-075-076-084-085-WVZ007>011-014>020-026>036-252130- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE- 423 PM EST WED FEB 24 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ083-086-087-WVZ005-006-013-024-025-252130- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-LINCOLN-MINGO-LOGAN- 423 PM EST WED FEB 24 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND SOUTHWEST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ037>040-252130- NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 423 PM EST WED FEB 24 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-252130- DICKENSON-BUCHANAN- 423 PM EST WED FEB 24 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ046-047-252130- POCAHONTAS-RANDOLPH- 423 PM EST WED FEB 24 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 4 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR POCAHONTAS AND RANDOLPH COUNTIES IN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:33 PM EST | Winter Weather Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 20 more | 67 hr |
Nearby
Wind Advisories in West Virginia, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.